Alert archive / Alabama / Tornado Warnings in 2022

Tornado Warning 51, NWS Mobile, AL

March 30, 2022Baldwin County, Alabama

NWS Mobile, AL issued this tornado warning at Mar 30, 2022, 11:12 PM CDT for Baldwin County, Alabama. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2022, 11:12 PM CDT (04:12 UTC)
Expired
Mar 31, 2022, 12:00 AM CDT
In force
48 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 65 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 11:50 PM CDTTORNADO4 Ene Rosinton, ALA BRIEF, WEAK EF0 TORNADO WITH WINDS UPWARDS OF 75MPH OCCURRED IN BALDWIN COUNTY, ALABAMA JUST NORTHEAST OF ROSINTON 3/30/22. THE TORNADO BEGAN IN A LIMITED ACCESS AREA WHERE A COUPLE FRESHLY SNAPPED TOPS TO PINE TREES WERE NOTED ACROSS THE FIELD. DUE TO LIMIT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 6:39 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2022-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2022-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 361 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
881 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
361 m²/s²
0-3 km storm-relative helicity
447 m²/s²
Significant tornado parameter
2.7
Supercell composite
11.0

Open this sounding in Storm Lab

The text

As transmitted.

657 
WFUS54 KMOB 310412
TORMOB
ALC003-310500-
/O.NEW.KMOB.TO.W.0051.220331T0412Z-220331T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Mobile AL
1112 PM CDT Wed Mar 30 2022

The National Weather Service in Mobile has issued a

* Tornado Warning for...
  Southern Baldwin County in southwestern Alabama...

* Until midnight CDT.
    
* At 1111 PM CDT, a severe thunderstorm capable of producing a
  tornado was located 5 miles east of Alabama Port, or 9 miles
  southwest of Point Clear, moving northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Point Clear around 1120 PM CDT.
  Fairhope and Magnolia Springs around 1125 PM CDT.
  Foley, Robertsdale, Loxley, Summerdale and Silverhill around 1135 
  PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3040 8810 3077 8754 3074 8753 3072 8750
      3072 8748 3070 8747 3070 8745 3067 8741
      3064 8739 3061 8740 3060 8741 3056 8742
      3055 8744 3052 8745 3047 8742 3027 8810
TIME...MOT...LOC 0411Z 242DEG 47KT 3038 8803 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
2 follow-up statements
271 
WWUS54 KMOB 310436
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1136 PM CDT Wed Mar 30 2022

ALC003-310500-
/O.CON.KMOB.TO.W.0051.000000T0000Z-220331T0500Z/
Baldwin AL-
1136 PM CDT Wed Mar 30 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN BALDWIN COUNTY...
    
At 1134 PM CDT, a severe thunderstorm capable of producing a tornado 
was located near Silverhill and Magnolia Springs, or near 
Robertsdale, moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in the warning include Silverhill, Magnolia Springs, 
and Robertsdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3056 8786 3077 8754 3074 8753 3072 8748
      3070 8747 3070 8745 3065 8739 3056 8742
      3055 8744 3052 8745 3047 8742 3047 8744
      3034 8785
TIME...MOT...LOC 0434Z 234DEG 43KT 3056 8777 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
808 
WWUS54 KMOB 310442 RRA
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1142 PM CDT Wed Mar 30 2022

ALC003-310500-
/O.CON.KMOB.TO.W.0051.000000T0000Z-220331T0500Z/
Baldwin AL-
1142 PM CDT Wed Mar 30 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN BALDWIN COUNTY...
    
At 1142 PM CDT, severe thunderstorms capable of producing tornadoes 
were located along a line extending from near Loxley to 3 miles 
south of Magnolia Springs, moving east at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Foley, Robertsdale, Loxley, Magnolia Springs, Summerdale and
Silverhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3060 8780 3077 8754 3074 8753 3072 8748
      3070 8747 3070 8745 3065 8740 3056 8742
      3055 8744 3052 8745 3047 8742 3047 8744
      3036 8778
TIME...MOT...LOC 0442Z 248DEG 25KT 3058 8774 3036 8776 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Mar 30, 10:32 PM CDT, 40 minutes earlier.

Area forecast discussion, Mar 30, 10:32 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1032 PM CDT Wed Mar 30 2022

...SEVERE WEATHER OUTBREAK ONGOING TONIGHT...

.NEAR TERM /Now Through Friday/...A severe weather outbreak
will continue across the central Gulf coast through tonight as a
line of severe storms with embedded tornadoes continues to move
eastward. Conditions remain favorable for strong tornadoes along
with wind gusts of 70 to 80 mph along and ahead of the line. The
severe threat ends once the line passes and the winds turn
northwest as the cold front passes. In addition to the severe
threat, non-convective strong wind gusts will continue. At the
coast, a High Surf Advisory will continue through Thursday
evening. A High Risk of Rip Currents continues through Friday
night. A Coastal Flood Warning remains in effect for the area
around Mobile Bay for moderate coastal flooding to 2 to 3.5 feet
above normally dry ground and a Coastal Flood Advisory for the
remainder of the coast through 6 AM Thursday.

The line of storms exits east of the area by around 5 AM with a
few lingering showers possible southeast of I-65 during the early
mid-morning hours. Skies will clear rapidly from west to east
during the afternoon hours on Thursday. Dry conditions with
building high pressure continue through Friday.

Highs on Thursday will be in the low to mid 70s in most areas with
upper 70s possible in far eastern areas. Lows Thursday night
range from the low to mid 40s northwest of I-65 to upper 40s and
low 50s southeast of I-65. Highs on Friday will be in the low to
mid 70s./13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until midnight CDT tonight for ALZ053>060.

     Coastal Flood Warning until 6 AM CDT Thursday for ALZ263>265.

     High Wind Warning until midnight CDT tonight for ALZ051-052-
     261>266.

     High Rip Current Risk through late Friday night for ALZ265-266.

     Coastal Flood Advisory until 6 AM CDT Thursday for ALZ266.

     High Surf Warning until 6 PM CDT Thursday for ALZ265-266.

FL...Wind Advisory until midnight CDT tonight for FLZ203>206.

     High Wind Warning until midnight CDT tonight for FLZ201-202.

     High Rip Current Risk through late Friday night for FLZ202-204-
     206.

     Coastal Flood Advisory until 6 AM CDT Thursday for FLZ202-204-
     206.

     High Surf Warning until 6 PM CDT Thursday for FLZ202-204-206.

MS...Wind Advisory until midnight CDT tonight for MSZ067-075-076-078-
     079.

GM...Small Craft Advisory from 7 AM to 1 PM CDT Thursday for GMZ650-
     655-670-675.

     Gale Warning until 7 AM CDT Thursday for GMZ630>636-650-655-670-
     675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Mar 30, 9:18 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
918 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     TORNADO          MCLAIN                  31.11N 88.83W
03/30/2022                   GREENE             MS   AMATEUR RADIO

            NUMEROUS POWER LINES AND TREES DOWN IN THE
            MCLAIN COMMUNITY. REPORTS OF TREES AND
            DEBRIS OVER OLD HIGHWAY 24. TDS OBSERVED ON
            RADAR. TIME ESTIMATED.

&&
Local storm report, Mar 30, 9:40 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
940 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     TSTM WND DMG     1 S GILBERTOWN          31.87N 88.32W
03/30/2022                   CHOCTAW            AL   STORM CHASER

            REPORTS OF TREE DAMAGE A FEW MILES SOUTH OF
            GILBERTOWN, AL.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:52 PM CDTSevere Thunderstorm WarningMOBChoctaw53 min
Mar 30, 8:34 PM CDTTornado WarningMOBClarke, Wilcox26 min
Mar 30, 8:39 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBMobile, Washington51 min
Mar 30, 8:42 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBChoctaw, Clarke, Washington63 min
Mar 30, 8:48 PM CDTTornado WarningMOBWashington42 min
Mar 30, 8:59 PM CDTTornado WarningMOBChoctaw, Clarke, Washington31 min
Mar 30, 9:25 PM CDTSevere Thunderstorm Warning Destructive damage threatMOBBaldwin, Clarke, Mobile, Washington65 min
Mar 30, 9:26 PM CDTTornado WarningMOBChoctaw, Clarke22 min
Mar 30, 9:37 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBClarke, Monroe, Wilcox38 min
Mar 30, 9:46 PM CDTSpecial Marine WarningMOB119 min
Mar 30, 9:48 PM CDTSevere Thunderstorm Warning Destructive damage threatMOBBaldwin, Clarke, Mobile, Monroe, Washington57 min
Mar 30, 9:53 PM CDTSevere Thunderstorm Warning Destructive damage threatMOBBaldwin, Escambia, Mobile, Washington52 min
Mar 30, 10:03 PM CDTTornado WarningMOBClarke, Washington15 min
Mar 30, 10:17 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBWilcox43 min
Mar 30, 10:24 PM CDTTornado WarningMOBMobile51 min
Mar 30, 10:31 PM CDTTornado Warning Tornado observedMOBMobile23 min
Mar 30, 10:36 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin, Clarke, Conecuh, Escambia, Monroe, Washington and 1 more54 min
Mar 30, 10:36 PM CDTTornado WarningMOBMobile39 min
Mar 30, 10:40 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin, Mobile50 min
Mar 30, 10:46 PM CDTTornado WarningMOBBaldwin, Mobile44 min
Mar 30, 10:49 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin, Escambia, Mobile56 min
Mar 30, 11:04 PM CDTTornado Warning Tornado observedMOBBaldwin, Mobile20 min
Mar 30, 11:18 PM CDTTornado WarningMOBButler, Monroe, Wilcox28 min
Mar 30, 11:23 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin67 min
Mar 30, 11:26 PM CDTSevere Thunderstorm WarningMOBBaldwin, Butler, Conecuh, Crenshaw, Escambia, Monroe and 1 more64 min
Mar 30, 11:32 PM CDTSpecial Marine WarningMOB118 min
Mar 30, 11:46 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin, Conecuh, Escambia44 min
Mar 30, 11:53 PM CDTTornado WarningMOBBaldwin37 min
Mar 31, 12:16 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin59 min
Mar 31, 12:23 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw, Escambia67 min
Mar 31, 12:52 AM CDTSpecial Marine WarningMOB38 min
Mar 31, 1:19 AM CDTSpecial Marine WarningMOB116 min
Mar 31, 1:29 AM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw61 min
Mar 31, 1:43 AM CDTSevere Thunderstorm Warning Destructive damage threatMOBCovington47 min
Mar 31, 3:11 AM CDTSpecial Marine WarningMOB49 min
Mar 31, 3:12 AM CDTSpecial Marine WarningMOB48 min
Mar 31, 3:35 AM CDTSpecial Marine WarningMOB40 min
Mar 31, 3:59 AM CDTSpecial Marine WarningMOB91 min
Mar 31, 4:00 AM CDTSpecial Marine WarningMOB30 min

Nearby

Tornado Warnings in Alabama, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.